Alert archive / New York / Flash Flood Warnings in 2000
Flash Flood Warning 12, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 13, 2000, 4:53 PM EDT for Steuben County, New York. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 13, 2000, 4:53 PM EDT (20:53 UTC)
- Expired
- Jun 13, 2000, 6:15 PM EDT
- In force
- 82 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Steuben County, NY
The radar
The Binghamton radar (KBGM), 119 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 132055 FFWBGM NYC101-132215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 453 PM EDT TUE JUN 13 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... STEUBEN COUNTY IN CENTRAL NEW YORK. * UNTIL 615 PM EDT. * AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAINFALL...JUST SOUTH OF HORNELL ...MOVING EAST SOUTHEAST AT 25 MPH. * THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE NEAR... JASPER AROUND 505 PM EDT. CAMERON AND WEST CAMERON AROUND 510 PM EDT. CAMERON MILLS AND NORTH CAMERON AROUND 515 PM EDT. RISINGVILLE AROUND 520 PM EDT. THURSTON AROUND 525 PM EDT. ADDISON AND CAMPBELL AROUND 530 PM EDT. THUNDERSTORMS ACROSS CENTRAL STEUBEN COUNTY HAVE PRODUCED BETWEEN 1 AND 1.5 INCHES OF RAIN DURING THE LAST 2 HOURS BRINGING MANY STREAMS TO BANKFULL...AND PRODUCING SOME FLOODING OF POOR DRAINAGE AREAS. EMERGENCY MANAGEMENT ALSO REMORTS A FEW MUDSLIDES. ADDITIONAL RAINFALL OF ONE HALF INCH DURING THE NEXT HOUR WILL CAUSE FLOODING ACROSS CENTRAL STEUBEN COUNTY...ESPECIALLY IN AND NEAR THE CAMERON AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. LAT...LON 4229 7774 4211 7778 4197 7694 4224 7696 $$ WALDSTREICHER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 10:20 AM EDT, 6 hours 33 minutes earlier.
Area forecast discussion, Jun 13, 10:20 AM EDT, 6 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1020 AM EDT TUE JUN 13 2000 GOING FORECAST LOOKS GOOD...SO NOT MUCH IN THE WAY OF CHANGES WILL BE MADE THIS MORNING. ONE BATCH OF SHOWERS CURRENTLY MOVING ACROSS THE FA WITH BETTER COVERAGE ACROSS THE N ZONES. EXPECT MORE DEVELOPMENT TO THE SW THIS AFT THAT WILL MOVE INTO THE FA AS WEAK S/W'S CONTINUE TO TRANVERSE THE AREA. MAY ADD THE MENTION OF THUNDER TO THE W AND N Z!ONES AND TWEAK A FEW TEMPS...OTHERWISE NO CHANGES. .BGM...NONE. SMF
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:12 PM EDT | Flash Flood Warning | BGM | Steuben | 3 hr |
Nearby
Flash Flood Warnings in New York, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.